Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 22, 2021Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Jul 22, 2021, 1:50 PM EDT for Palm Beach County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2021, 1:50 PM EDT (17:50 UTC)
Expired
Jul 22, 2021, 2:30 PM EDT
In force
40 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

594 
WWUS82 KMFL 221750
SPSMFL

Special Weather Statement
National Weather Service Miami FL
150 PM EDT Thu Jul 22 2021
 
FLZ067-068-168-221830-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
150 PM EDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PALM BEACH COUNTY UNTIL 
230 PM EDT...

* At 149 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 10 miles
  west of North County Airport to near Jupiter. Movement was
  southeast at 10 mph.

* Small hail, excessive cloud-to-ground lightning, funnel clouds, and
  winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
  Beach, Tequesta, Juno Beach, Royal Palm Beach, North Palm Beach,
  Lake Park, Haverhill, Port Of Palm Beach, Golden Lakes, North
  County Airport, Loxahatchee Groves, Lion Country Safari Park,
  Schall Circle, Juno Ridge, The Acreage and Downtown West Palm
  Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2688 8003 2670 8003 2666 8057 2696 8054
      2696 8014 2697 8014 2697 8007
TIME...MOT...LOC 1749Z 334DEG 8KT 2687 8038 2691 8015 

$$

RAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 22, 1:24 PM EDT, 26 minutes earlier.

Area forecast discussion, Jul 22, 1:24 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Miami FL
124 PM EDT Thu Jul 22 2021

.AVIATION(18Z TAFS)...

VFR will prevail through the TAF with light to moderate ESE flow
along the east coast, and generally onshore flow at APF. Showers
and storms will be most likely at PBI over the next several hours.
VCTS is carried elsewhere as storms will generally move towards
the interior and further south in south Florida. Convection should
end within a couple hours of sunset. Showers will be possible
along the southeast coast tomorrow around sunrise.

&&

.PREV DISCUSSION... (Issued 743 AM EDT Thu Jul 22 2021)

AVIATION(12Z TAFS)...

VFR will prevail through the TAF with light to moderate ESE flow
along the east coast, and generally onshore flow at APF from
midday onward. Showers and storms will be most likely at PBI
around mid-afternoon. VCTS is carried elsewhere as storms will
generally move towards the interior and further south in south
Florida. Convection should end within a couple hours of sunset.

UPDATE...

Weak flow at the surface will favor a gradual push inland of the
seabreezes this afternoon. Through the lower troposphere WNW
becoming Nrly steering flow will promote a southward storm
movement as development occurs along the seabreeze collisions.
Expect storm initiation to begin as the lake and seabreezes
collide across Palm Beach county, with a slightly later initiation
further south across the interior sections of south Florida.
Mesoscale and global-scale models do indicate the potential for a
few strong to severe downbursts later today and mainly across the
more unpopulated interior sections of south Florida. However,
there is the potential that a couple of these stronger storms clip
western section of the urban corridor of southeast Florida. The
primary threat would be wet microbursts as high delta theta-e
values and subsequently WMSI data would indicate. Mid level
temperatures appear too warm to support a threat for large hail
development. Heat will be the other element of concern this
afternoon as highs reach the lower 90s, but the plentiful moisture
results in heat indices between 100-105 (warmest across southwest
Florida).

PREV DISCUSSION... (Issued 255 AM EDT Thu Jul 22 2021)

SHORT TERM...

Through Friday...

Models and sfc analyses data depict a low level ridge dominating the
area, while a mid level trough/sfc front complex lingers across much
of the SE CONUS with the frontal boundary nearly stationary from AL
to NC. Aloft, steering currents have relaxed as the aforementioned
trough digs further south and pushes an upper level ridge further
west of the peninsula. This has resulted in a decrease of moisture
advection across SoFlo. 00Z MFL sounding data shows PWATs down a
bit, but still around 1.7 inches. Thus, there is enough moisture for
another round of scattered showers and thunderstorms today.

The sfc ridge should keep pressure gradients fairly relaxed across
the area, with sfc winds remaining light over land for much of
today. The afternoon hours could see a surge from the east, but
likely remaining in the 5-10 kt range at best. The wind profile will
then allow for sea breezes to again become focal points for deep
convection and driving thunderstorm activity from the coast towards
inland/northern areas as the afternoon progresses. Highest POPs
should again favor those areas, with values in the 40-50 percent
range. Also, as the first round of thunderstorms dissipate, outflow
boundaries may spark additional storms later in the afternoon.
Potential impacts will be lightning, locally heavy rainfall and
gusty winds.

For Friday, model solutions continue to displace the upper level
ridging further west and into the eastern Gulf area as the
aforementioned mid level trough digs southward over the SE CONUS.
This may allow for low level flow to shift back to a more
southeasterly flow, which brings a surge of moisture into SoFlo. In
response, POPs increase back into the 50-60 percent range for the
afternoon hours, favoring interior areas and the Lake region.

Temperatures remain on the warm side with afternoon highs in the
low-mid 90s, and heat index values in the low to mid 100s.

LONG TERM...

Friday Night through Wednesday...

With the continued propagation of the surface boundary southwards
across the Florida Peninsula, deep moisture will continue to be
advected into the region during the day on Saturday and Sunday.
Forecast precipitable water values look to reach as high as 2.5
inches this weekend, which will act to fuel numerous showers and
thunderstorms across all of South Florida. The latest model guidance
now suggests the possibility of convective activity occurring both
during the daytime and overnight hours on Saturday and Sunday.
During the overnight hours, the greatest potential for showers and
thunderstorms will be across the coastal areas of South Florida and
nearby waters. During the daytime hours, the greatest potential for
showers and thunderstorms expands and exists for all of South
Florida with POPs of 70% CWA wide. With a saturated atmosphere and
stagnant storm motion, repeated rounds of heavy rainfall over
already saturated soils could lead to some localized/street
flooding. The potential for a few strong storms remains possible,
with the primary hazards being strong wind gusts courtesy of
convective downbursts, heavy rainfall, and frequent lighting.

The National Hurricane Center continues to monitor the formation of
a non-tropical low pressure system along the weak surface boundary
just offshore of the southeastern CONUS over the next five days. As
of the latest 2am Tropical Weather Outlook, the National Hurricane
Center continues to give a non-tropical low pressure system a low
30% chance of tropical development over the next five days as it
meanders offshore of the SE CONUS. There is still considerable
uncertainty regarding the placement and eventual track of this
feature. Regardless of whether this feature develops or not, a
signal for a wet and stormy weekend across South Florida continues
to increase.

By Monday, the Bermuda High begins to rebuild back into the region
as the weak surface boundary slowly retreats to the northwest. Model
guidance continues to show plentiful moisture remaining in the
boundary layer during this period with forecast precipitable water
values remaining near 2 inches throughout the early to middle
portions of next week. During this time period, the prevailing flow
oscillates Southeasterly, Southwesterly and Southerly at times as
the Bermuda High builds into the region and the weak surface
boundary departs. The greatest potential for showers and
thunderstorms during this time period will be across the interior
and Lake Okeechobee each afternoon.

High temperatures this weekend will be a tad cooler than the last
several days as widespread cloud cover and shower/thunderstorm
activity should act to keep temperatures in check. Highs this
weekend will be in the middle to upper 80s along the coastal areas
of South Florida with highs close to 90 across the interior.

AVIATION(06Z TAFS)...

VFR continues through the late morning hours, then possible MVFR/IFR
in the 15-22Z timeframe with thunderstorms. Outside of thunderstorm
activity, VFR should continue to prevail. SSE winds will remain in
the 5-10kt today, with possible periods of light and variable
flow.

MARINE...

High pressure across the western Atlantic is expected to remain in
place, keeping relatively weak south to southeasterly winds  over
the local waters. Some periods of winds turning variable and light
are possible. Scattered showers and thunderstorms are expected each
day, which may bring brief periods of rough seas and gusty winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            80  91  77  89 /  10  50  50  70
West Kendall     79  93  76  89 /  10  50  50  70
Opa-Locka        80  93  77  89 /  10  50  50  70
Homestead        80  90  76  89 /  10  40  40  70
Fort Lauderdale  80  90  78  88 /  10  50  50  70
N Ft Lauderdale  80  90  77  89 /  10  60  60  70
Pembroke Pines   80  90  77  89 /  10  60  50  70
West Palm Beach  79  91  76  89 /  10  70  60  70
Boca Raton       80  92  77  89 /  10  60  60  70
Naples           78  90  76  88 /  20  40  50  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Harrigan
Today through Friday and Marine...AR
Friday Night through Wednesday...Hadi

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 22, 10:16 AM EDT, 3 hours 34 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1016 AM EDT Thu Jul 22 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
230230-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1016 AM EDT Thu Jul 22 2021

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered thunderstorms begin over the coastal metro
areas, then move inland with sea breezes. The primary impacts will
be lightning strikes, gusty winds, and locally heavy rainfall.

Wind: A few storms could be strong enough to produce wind gusts up to
45 mph this afternoon and evening.

Waterspouts: There is a slight chance of waterspouts over the local
South Florida waters.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Scattered to numerous thunderstorms are possible each day. The
greatest coverage of showers and thunderstorms will be over the
interior and east coast metro areas through the weekend. Frequent
lightning, heavy downpours, and gusty winds will be possible with the
strongest thunderstorms. Flooding will also be possible, especially
in areas repeatedly experiencing rounds of heavy rain.

Heat indices are forecast to climb into the low to mid 100s for the
middle and later portions of the week.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 22, 1:50 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
150 PM EDT Thu Jul 22 2021

FLZ067-068-168-221830-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
150 PM EDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PALM BEACH COUNTY UNTIL
230 PM EDT...

* At 149 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 10 miles
  west of North County Airport to near Jupiter. Movement was
  southeast at 10 mph.

* Small hail, excessive cloud-to-ground lightning, funnel clouds, and
  winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
  Beach, Tequesta, Juno Beach, Royal Palm Beach, North Palm Beach,
  Lake Park, Haverhill, Port Of Palm Beach, Golden Lakes, North
  County Airport, Loxahatchee Groves, Lion Country Safari Park,
  Schall Circle, Juno Ridge, The Acreage and Downtown West Palm
  Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2688 8003 2670 8003 2666 8057 2696 8054
      2696 8014 2697 8014 2697 8007
TIME...MOT...LOC 1749Z 334DEG 8KT 2687 8038 2691 8015

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 6:51 PM EDTSpecial Weather StatementMFLMonroe39 min
Jul 22, 7:35 PM EDTSpecial Weather StatementMFLMonroe25 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.